Table of Contents

HK J Paediatr (New Series)
Vol 21. No. 3, 2016

HK J Paediatr (New Series) 2016;21:211-213

Case Report

Posterior Reversible Encephalopathy Syndrome Associated with IVIg in a Child with Guillain-Barré Syndrome: Case Report and Review of the Literature

ZX Li, JD Gao, HM Yu, KW Jiang


An 11-year and 7-month-old Chinese boy with Guillain-Barré syndrome (GBS) manifested headaches and seizures after the administration of intravenous immunoglobulin (IVIg). Magnetic resonance imaging revealed posterior reversible encephalopathy syndrome (PRES). Several previous reports described PRES associated with IVIg, but few in children. We suggest that this syndrome should be considered in children with GBS and/or administration of IVIg as a neurologic complication. This report reviews the literature on this unusual association and discusses possible pathophysiological mechanisms.

Keyword : Children; Guillain-Barré syndrome; Hypertensive encephalopathy; Posterior reversible encephalopathy syndrome

Abstract in Chinese


©2018 Hong Kong Journal of Paediatrics. All rights reserved. Developed and maintained by Medcom Ltd.